Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 16, NWS Albuquerque, NM

October 21, 2010Chaves County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Oct 21, 2010, 5:19 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 21, 2010, 5:19 PM MDT (23:19 UTC)
Expired
Oct 21, 2010, 6:00 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, Lincoln County, NM

The radar

The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 5:47 PM MDTTORNADO16 Nw Bitter Lake Wildl, NM
Oct 21, 5:56 PM MDTTORNADO18 Nw Bitter Lake Wildl, NMCONFIRMED SECOND REPORT. TORNADO STILL ON GROUND. TORNADO PERSISTENT FOR PAST 10 MINUTES
Oct 21, 5:58 PM MDTTORNADO18 Nw Bitter Lake Wildl, NMKROW ASOS. OBSERVER REPORTED TORNADO NW OF ROSWELL.
Oct 21, 6:03 PM MDTTORNADO18 Nw Bitter Lake Wildl, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2010-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2010-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WFUS55 KABQ 212319
TORABQ
NMC005-027-220000-
/O.NEW.KABQ.TO.W.0016.101021T2319Z-101022T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT THU OCT 21 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 600 PM MDT

* AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL
  CHAVES COUNTY...OR ABOUT 20 MILES NORTHWEST OF ROSWELL...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

&&

LAT...LON 3382 10457 3364 10440 3350 10480 3360 10489
TIME...MOT...LOC 2319Z 242DEG 17KT 3361 10473

$$

SHOEMAKE
4 follow-up statements
134 
WWUS55 KABQ 212333
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT THU OCT 21 2010

NMC027-212342-
/O.CAN.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/
LINCOLN-
533 PM MDT THU OCT 21 2010

...TORNADO WARNING CANCELLED FOR EXTREME EAST CENTRAL LINCOLN
COUNTY...

LAT...LON 3353 10474 3362 10480 3382 10457 3364 10440
TIME...MOT...LOC 2332Z 242DEG 17KT 3364 10466

$$

NMC005-220000-
/O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/
CHAVES-
533 PM MDT THU OCT 21 2010

...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL
600 PM MDT...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER CENTRAL CHAVES
COUNTY...OR ABOUT 20 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT
20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 124 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING QUARTER SIZED HAIL AND 
HEAVY RAINFALL.

&&

LAT...LON 3353 10474 3362 10480 3382 10457 3364 10440
TIME...MOT...LOC 2332Z 242DEG 17KT 3364 10466

$$

SHOEMAKE
442 
WWUS55 KABQ 212336
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT THU OCT 21 2010

NMC005-220000-
/O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/
CHAVES-
536 PM MDT THU OCT 21 2010

...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL
600 PM MDT...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THE 
ARE OF THE STORM EXHIBITING STRONGEST ROTATION WAS LOCATED OVER 
CENTRAL CHAVES COUNTY...OR ABOUT 20 MILES NORTHWEST OF 
ROSWELL...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 124 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

&&

LAT...LON 3353 10474 3362 10480 3382 10457 3364 10440
TIME...MOT...LOC 2336Z 242DEG 17KT 3365 10464

$$

SHOEMAKE
767 
WWUS55 KABQ 212343
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT THU OCT 21 2010

NMC005-220000-
/O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/
CHAVES-
543 PM MDT THU OCT 21 2010

...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL
600 PM MDT...

AT 540 PM MDT...SKYWARN SPOTTERS REPORTED A FUNNEL CLOUD OVER RURAL 
CHAVES COUNTY...ABOUT 21 MILES NORTH OF ROSWELL...MOVING NORTHEAST 
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 125 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

&&

LAT...LON 3357 10471 3362 10477 3382 10457 3364 10440
TIME...MOT...LOC 2343Z 242DEG 17KT 3367 10460

$$

SHOEMAKE
832 
WWUS55 KABQ 212351
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT THU OCT 21 2010

NMC005-220000-
/O.CON.KABQ.TO.W.0016.000000T0000Z-101022T0000Z/
CHAVES-
551 PM MDT THU OCT 21 2010

...TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL
600 PM MDT...

AT 545 PM MDT...SKYWARN SPOTTERS REPORTED A TORNADO.  THIS TORNADO 
WAS LOCATED OVER RURAL CHAVES COUNTY...OR ABOUT 10 MILES EAST OF 
ARABELA...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

&&

LAT...LON 3357 10471 3362 10477 3382 10457 3364 10440
TIME...MOT...LOC 2349Z 242DEG 17KT 3368 10457

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Oct 21, 3:16 PM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 21, 3:16 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT THU OCT 21 2010

...ACTIVE WEATHER ANTICIPATED THROUGH TONIGHT...

.DISCUSSION...
A RATHER TRICKY FORECAST IN PLACE FOR THE REMAINDER OF THIS
AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM THREAT IS NOT ALL THAT
FORMIDABLE AS PREVIOUSLY THOUGHT AS THE MORNING MCS HAS PREVENTED
A FULL RECOVERY OVER THE EASTERN PLAINS. THE LOWER ATMOSPHERE
REMAINS WORKED OVER EVEN THOUGH BULK SHEAR VALUES AOA 50 KTS ARE
PRESENT. THE HIGH SHEAR ENVIRONMENT IN THIS CASE MAY BE MORE
DESTRUCTIVE FOR UPDRAFTS TO BE SUSTAINED WITHIN THE CURRENT
ENVIRONMENT. COMPLICATING FACTORS INCLUDE A STRENGTHENING JET AND
MID LEVEL INSTABILITY AS THE CORE OF THE UPPER LOW BEGINS TO PULL
OUT OF SOUTHERN ARIZONA. WE THINK THERE WILL BE STORMS...JUST NOT
AS WIDESPREAD AS PREVIOUSLY THOUGHT. KNOCKED POPS BACK FROM
DEFINITE AND NUMEROUS VALUES OVER THE EAST CENTRAL AND SOUTHEAST
AND KEPT THE HIGHEST CHANCES ACROSS THE CENTRAL AND WESTERN HIGH
TERRAIN...IN CLOSER PROXIMITY TO THE UPPER LOW. GENEROUS COOLING
ALOFT WILL STEEPEN MID LEVEL LAPSE RATES AND PRODUCE A HAIL THREAT
FOR THESE LOCALES. COULD INEVITABLY PLAY OUT INTO A LOT OF SMALL
HAIL WITH A FEW LARGER STONES. FURTHER EAST...WE CANNOT RULE OUT A
FEW STRONG OR EVEN AN ISOLATED SEVERE STORMS BUT THE THREAT IS NOT
GREAT ENOUGH TO KEEP IN THE WX GRIDS. DID COLLABORATE CONCERNS
WITH NEIGHBORING OFFICES.

NEXT CONCERN IS SNOW. WILL CERTAINLY SEE COLDER AIR FILTER IN
ALOFT OVERNIGHT AS THE COLD CORE OF THE UPPER LOW SWINGS NORTHEAST
ACROSS INTERSTATE 40. STILL THINK THE BEST ACCUMULATIONS OF 1 TO
3...PERHAPS UP TO 4 INCHES WILL FALL ABOVE 9000 FEET AND
ESPECIALLY AT THE PEAKS. NO HIGHLIGHTS WARRANTED ATTM. LINGERING
SHOWERS/SNOW SHOWERS EXPECTED INTO FRIDAY BEFORE THE UPPER LOW
COMPLETELY PULLS AWAY FROM THE REGION. HELD ON TO CHANCE POPS
MAINLY FOR NORTHERN ZONES INTO FRIDAY AFTERNOON/EVENING.

MODELS INDICATING ANOTHER SHORTWAVE TO PASS BY TO THE NORTH
SATURDAY INTO SUNDAY WITH CHANCES FOR LIGHT PRECIPITATION. BIGGER
STORY REMAINS FOR THE MIDDLE OF NEXT WEEK AS TRENDS CONTINUE
TOWARD A MUCH COLDER TEMPERATURES AND CHANCES FOR
PRECIPITATION...PARTICULARLY WEDNESDAY INTO THURSDAY OF NEXT WEEK.
IF ALL PANS OUT BARRING ANY CHANGE...COULD SEE SOME OF THE COLDEST
AIR THIS FALL SEASON AND WILL HAVE TO MONITOR FOR POTENTIAL
FREEZES. DETAILS TO FOLLOW IN THE COMING DAYS AHEAD.

KW

&&

.AVIATION...
CLOSED LOW ALOFT COILED UP OVER SOUTHERN ARIZONA WILL CIRCULATE
BROAD AND ENERGETIC SOUTHERLY FLOW ACROSS MUCH OF NEW MEXICO BEFORE
EJECTING INTO THE CENTRAL PLAINS BY FRIDAY. BROAD THUNDERSTORM
COVERAGE STATEWIDE THROUGH SUNSET...WITH ACTIVITY CONTG AFT 03Z
TONIGHT OVER THE CENTRAL MOUNTAIN CHAIN...AND OVER THE EASTERN
PLAINS NEAR THE TEXAS BORDER. STORM MOVEMENT BROADLY TO THE
NORTHEAST THROUGH 06Z TONIGHT. THUNDERSTORM ACTIVITY DECREASING FROM
06Z ONWARD...WITH LOW CIGS DIPPING TO MVFR/IFR AOA BKN/OVC015 FROM
RIO GRANDE VALLEY EAST AND OVER THE CONTINENTAL DIVIDE WITH
ASSOCIATED MT OBSCURATION. SCT CLOUD GROUPS IN TAFS STATEWIDE SIGNAL
TEMPO EXCURSIONS TO MVFR/IFR CIGS PERIODICALLY OVERNIGHT. CLOUD DECK
RETURNING TO BKN050 AFTER 18Z FRIDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

&&

.FIRE WEATHER...
WIDESPREAD CRITICAL FIRE WEATHER NOT EXPECTED THROUGH MIDWEEK NEXT
WEEK. FORECAST MODELS IN GOOD AGREEMENT THROUGH NEXT THURSDAY WITH
ONLY MINOR DIFFERENCES IN FEATURE PLACEMENT SHOWING UP LATE IN THE
RUNS.

OVERNIGHT...MUCH COOLER TEMPERATURES AS HEART OF CLOSED LOW ALOFT
BEGINS PUSH FROM SOUTHERN ARIZONA NORTHEAST ACROSS NEW MEXICO TO THE
CENTRAL PLAINS. SHOWERY OVERNIGHT...WITH GREATEST WETTING RAIN
COVERAGE OVER SANGRE DE CRISTO MOUNTAINS AND NORTHERN MOUNTAINS.
COLDER AIR IN PLACE WILL ALSO SUPPORT A 1 TO 2 INCH DUSTING OF SNOW
ABOVE 9000 FEET OVER THESE HIGHER PEAKS AND ADJACENT SLOPES. WITH
COPIOUS LEFTOVER LOW LEVEL MOISTURE...EXPECT EXCELLENT HUMIDITY
RECOVERY STATEWIDE.

FOR FRIDAY...TEMPERATURES A FEW DEGREES BELOW NORMAL IN BROAD
COOLING TREND AS CLOSED LOW ALOFT CROSSES THE COLORADO LINE EN ROUTE
TO THE CENTRAL PLAINS BY EARLY FRIDAY AFTERNOON. BROAD SURFACE
TROUGH DEEPENING OVER NORTHEAST NEW MEXICO WILL KEEP LOW LEVEL WINDS
WESTERLY AND SOUTHWESTERLY...WITH CONTINUED SCATTERED SHOWER
COVERAGE OVER NORTHERN THIRD OF THE STATE. EXPECT SOME BREEZY WINDS
OVER EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN ALONG THE
INTERSTATE 40 TIJERAS TO SANTA ROSA CORRIDOR. BROAD DRYING TREND
WILL PUSH MINIMUM HUMIDITIES DOWN INTO THE 30S AND 40S PCT ACROSS
THE FORECAST AREA. IMPROVING VENTILATION FOR THE DAY WITH SOME
INCREASE IN TRANSPORT WINDS AND RISING MIXING HEIGHTS. GOOD TO
EXCELLENT HUMIDITY RECOVERIES OVERNIGHT...WITH POOREST RECOVERY
MAINLY OVER THE SOUTHEAST PLAINS.

FOR SATURDAY...COLD FRONT SWEEPING FROM WEST TO EAST ACROSS NEW
MEXICO IN ASSOCIATION WITH SHORTWAVE TROUGH PASSAGE FROM WESTERN
ARIZONA TO THE TEXAS PANHANDLE THROUGH THE DAY. SCATTERED SHOWERS
WILL REMAIN IN THE FORECAST FOR THE NORTHERN BORDER OF THE STATE FOR
THE DAY. BREEZY WINDS WILL REDEVELOP ACROSS THE EASTERN PLAINS
MAINLY ALONG AND SOUTH OF INTERSTATE 40...WITH BREEZES INCREASES IN
SPEED ACROSS THE CONTINENTAL DIVIDE IN BROAD WESTERLY FLOW.
DEEPENING SURFACE TROUGH OVER NORTHEAST NEW MEXICO WITH HIGH
PRESSURE BUILDING OVER ARIZONA WILL VEER WINDS TOWARD THE NORTHWEST
AS SATURDAY WRAPS UP. ANOTHER DOWN TICK IN MINIMUM HUMIDITIES...WITH
20S AND 30S PCT COMMON...AND SOME 40S AND 50S NORTH AND WEST IN
COOLER AIR BEHIND THE FRONT. GOOD TO EXCELLENT HUMIDITY RECOVERY
OVERNIGHT...ESPECIALLY WEST AND NORTH.

FOR SUNDAY...DEEPENING SURFACE LOW OVER NORTHEAST NEW MEXICO WITH
INCREASING NORTHWEST WIND SPEEDS ALOFT. DIRTY UPSTREAM RIDGE WILL
SLUICE CLOUD COVER INTO WESTERN NEW MEXICO TO KEEP TEMPERATURES COOL
AND A FEW DEGREES BELOW SEASONAL NORMS. AS RIDGE WORKS INTO WESTERN
NEW MEXICO...ISOLATED SHOWER COVERAGE WILL SHIFT TO SANGRE DE CRISTO
SLOPES AND SUMMITS...ADJACENT NORTHEAST HIGHLANDS...AND NORTHEAST
PLAINS MAINLY NORTH OF INTERSTATE 40. MINIMUM HUMIDITIES WILL DROP
BACK INTO THE 20S AND 30S PCT FOR THE DAY...WITH SOME 40S AND 50S
OVER THE NORTHERN MOUNTAINS NEAR THE COLORADO BORDER. SOME BREEZES
REDEVELOPING OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...BUT COVERAGE AND SPEEDS WILL BE REDUCED COMPARED TO
SATURDAY. GOOD TO EXCELLENT HUMIDITY RECOVERY OVERNIGHT.

OUTLOOK...MONDAY THROUGH WEDNESDAY...NORTH PACIFIC STORM SYSTEM WILL
MOVE SOUTH AND EAST TO NEW MEXICO BY WEDNESDAY IN FAST FLOW REGIME
OVER THE STATE. DEEPENING SURFACE LOW OVER OKLAHOMA PANHANDLE WITH
TIGHT SURFACE PRESSURE GRADIENT EXTENDING WESTWARD TO THE RIO GRANDE
WILL SUPPORT BREEZY WEST WINDS...WITH SPEEDS APPROACHING 30 MPH OVER
THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN ON MONDAY. SURFACE
LOW DIPPING SOUTHWARD INTO NORTHEAST NEW MEXICO WILL HELP EASE
SURFACE PRESSURE GRADIENT FOR REDUCED WIND SPEEDS. MINIMUM
HUMIDITIES MONDAY BROADLY IN THE 20S PCT UNDER SPEEDIEST WINDS TO
REMAIN ABOVE RED FLAG THRESHOLDS. HUMIDITIES FALLING INTO THE LOW
20S AND TEENS TUESDAY WITH WIND SPEEDS GENERALLY BELOW CRITERIA WILL
ALSO REDUCE CRITICAL FIRE WEATHER COVERAGE TO ALL BUT LOCAL SPOTS
FOR AN HOUR OR TWO TUESDAY AFTERNOON. TROUGH WILL MUSCLE THROUGH NEW
MEXICO ON WEDNESDAY WITH STRONG COLD FRONT PLUNGING SOUTHWARD
DROPPING WEDNESDAY MAXIMUM TEMPERATURES BELOW NORMAL...AND BRINGING
SHOWER CHANCES BACK UP STATE WIDE...WITH GREATEST COVERAGE NEAR THE
COLORADO BORDER. WINDS WILL VEER TO THE NORTH AND NORTHEAST BEHIND
THE SOUTHBOUND COLD FRONT AND BE BREEZY AT TIMES...BUT MINIMUM
HUMIDITIES WILL REMAIN BROADLY IN THE 20S TO STAY ABOVE RED FLAG
THRESHOLDS FOR MIDWEEK.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  59  41  58 /  50  30  20  20
DULCE...........................  33  54  32  55 /  70  50  30  30
CUBA............................  35  54  33  54 /  40  50  20  30
GALLUP..........................  35  56  34  56 /  40  20  10  10
EL MORRO........................  33  54  32  52 /  40  20  10  10
GRANTS..........................  35  58  35  55 /  40  20  10  10
QUEMADO.........................  32  58  34  58 /  40  20   5   5
GLENWOOD........................  38  65  36  67 /  40   5   5   5
CHAMA...........................  32  48  27  47 /  70  60  30  40
LOS ALAMOS......................  35  58  34  58 /  50  30  20  10
PECOS...........................  36  55  35  56 /  50  20  20   5
CERRO/QUESTA....................  34  54  30  54 /  60  40  30  10
RED RIVER.......................  30  43  26  47 /  70  40  30  10
ANGEL FIRE......................  31  48  26  50 /  70  30  20   5
TAOS............................  36  57  34  57 /  50  30  20  10
MORA............................  34  54  35  54 /  60  20  20   5
ESPANOLA........................  37  64  35  65 /  50  30  20   5
SANTA FE........................  38  58  37  59 /  50  30  20   5
SANTA FE AIRPORT................  39  61  38  61 /  50  20  20   5
ALBUQUERQUE FOOTHILLS...........  42  65  42  63 /  40  20  10   5
ALBUQUERQUE HEIGHTS.............  43  64  44  62 /  40  20  10   5
ALBUQUERQUE VALLEY..............  42  66  39  65 /  40  20  10   5
ALBUQUERQUE WEST MESA...........  43  66  40  65 /  30  20  10   5
LOS LUNAS.......................  42  68  38  66 /  40  10   5   0
RIO RANCHO......................  42  65  40  64 /  30  20  10   5
SOCORRO.........................  42  69  41  67 /  30   5   5   0
SANDIA PARK/CEDAR CREST.........  36  63  33  62 /  40  20  10   5
TIJERAS.........................  36  64  35  63 /  40  20  10  10
MORIARTY/ESTANCIA...............  35  61  34  61 /  40  20  10   5
CLINES CORNERS..................  36  58  37  58 /  40  20  10   0
GRAN QUIVIRA....................  37  61  41  62 /  30  10   5   0
CARRIZOZO.......................  42  64  40  65 /  20   5   5   0
RUIDOSO.........................  39  56  38  56 /  20   5   5   0
CAPULIN.........................  38  58  38  65 /  50  40  20   0
RATON...........................  38  61  35  66 /  50  30  20   5
SPRINGER........................  43  65  36  67 /  50  20  10   5
LAS VEGAS.......................  37  61  38  61 /  50  20  10   5
CLAYTON.........................  44  66  43  73 /  50  20  10   0
ROY.............................  45  64  40  66 /  50  20  10   0
CONCHAS.........................  44  71  43  73 /  50  10   5   0
SANTA ROSA......................  42  69  43  70 /  50  10   5   0
TUCUMCARI.......................  45  72  44  74 /  50  10   5   0
CLOVIS..........................  46  72  43  72 /  50  10   5   0
PORTALES........................  45  73  43  74 /  50   5   5   0
FORT SUMNER.....................  44  72  44  73 /  50  10   5   0
ROSWELL.........................  46  75  45  78 /  30   5   5   0
PICACHO.........................  40  71  44  70 /  20   5   5   0
ELK.............................  39  65  39  65 /  20   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/SHY
Hazardous weather outlook, Oct 21, 5:53 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT THU OCT 21 2010

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT THU OCT 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

...ANOTHER ACTIVE DAY OF WEATHER FOR NORTHERN AND CENTRAL NEW MEXICO...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT
TONIGHT FOR PORTIONS OF EASTERN NEW MEXICO WHERE LARGE HAIL AND
HIGH WIND GUSTS ARE POSSIBLE. THIS INCLUDES THE AREA FROM CLAYTON
TO ROY...LAS VEGAS...CORONA AND EASTERN LINCOLN COUNTY...EAST TO
THE TEXAS STATE LINE. PRIMARY THREATS WILL BE HAIL UP TO ONE AND
ONE HALF INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MIDNIGHT TONIGHT DUE TO
LARGE HAIL AND HIGH WIND GUSTS FROM SEVERE THUNDERSTORMS.

40

In the hours before

Local storm report, Oct 21, 4:38 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT THU OCT 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             2 NE ALBUQUERQUE        35.14N 106.60W
10/21/2010  E0.75 INCH       BERNALILLO         NM   NWS EMPLOYEE

            SAN MATEO AND I-25.

&&

EVENT NUMBER ABQ1002171

DPORTER
Local storm report, Oct 21, 4:42 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT THU OCT 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             8 ENE ALBUQUERQUE       35.16N 106.50W
10/21/2010  M1.00 INCH       BERNALILLO         NM   NWS EMPLOYEE

            SPAIN AND TRAMWAY.

&&

EVENT NUMBER ABQ1002172

AA
Local storm report, Oct 21, 4:44 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT THU OCT 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 NE ALBUQUERQUE        35.15N 106.59W
10/21/2010  E0.75 INCH       BERNALILLO         NM   CO-OP OBSERVER

            ACADEMY AND BURLISON.

&&

EVENT NUMBER ABQ1002173

DPORTER
Special weather statement, Oct 21, 4:45 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT THU OCT 21 2010

NMZ501-502-212315-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
445 PM MDT THU OCT 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCKINLEY AND SOUTHERN
SAN JUAN COUNTIES THROUGH 515 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF TOHATCHI...OR ABOUT 33
MILES NORTH OF GALLUP...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY
ACCUMULATE ON SOME AREAL ROADWAYS...CREATING TREACHEROUS DRIVING
CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN AND EXERCISE CAUTION.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN MCKINLEY AND EXTREME SOUTHERN SAN JUAN COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3613 10876 3608 10838 3580 10853 3595 10880
TIME...MOT...LOC 2244Z 287DEG 10KT 3598 10863

SHOEMAKE
Special weather statement, Oct 21, 4:54 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT THU OCT 21 2010

NMZ538-539-212330-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
454 PM MDT THU OCT 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND CENTRAL
CHAVES COUNTIES THROUGH 530 PM MDT...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF ARABELA...OR ABOUT 23 MILES
NORTHWEST OF ROSWELL...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3387 10471 3350 10445 3342 10503 3358 10514
TIME...MOT...LOC 2254Z 249DEG 11KT 3354 10487

SHOEMAKE
Special weather statement, Oct 21, 5:15 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT THU OCT 21 2010

NMZ511-519-521-212345-
ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
515 PM MDT THU OCT 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN BERNALILLO AND
SOUTHERN SANDOVAL COUNTIES THROUGH 545 PM MDT...

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BERNALILLO...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...RIO
RANCHO...BERNALILLO...ALGODONES.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 235 AND 248...

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3543 10681 3556 10650 3521 10645 3522 10666
TIME...MOT...LOC 2314Z 159DEG 13KT 3534 10659

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 6:08 PM MDTSpecial Weather StatementABQSan Juan52 min
Oct 20, 6:12 PM MDTSpecial Weather StatementABQCibola48 min
Oct 20, 6:22 PM MDTSpecial Weather StatementABQ23 min
Oct 20, 6:33 PM MDTSpecial Weather StatementABQCibola27 min
Oct 20, 6:46 PM MDTSpecial Weather StatementABQValencia29 min
Oct 20, 6:58 PM MDTSpecial Weather StatementABQValencia32 min
Oct 20, 7:13 PM MDTSpecial Weather StatementABQSocorro32 min
Oct 20, 7:19 PM MDTSpecial Weather StatementABQCibola56 min
Oct 20, 7:25 PM MDTSpecial Weather StatementABQMcKinley65 min
Oct 20, 7:31 PM MDTSevere Thunderstorm WarningABQCibola, McKinley44 min
Oct 20, 7:42 PM MDTSpecial Weather StatementABQ48 min
Oct 20, 7:49 PM MDTSpecial Weather StatementABQValencia26 min
Oct 20, 7:53 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia82 min
Oct 20, 8:01 PM MDTSpecial Weather StatementABQValencia29 min
Oct 20, 8:24 PM MDTSpecial Weather StatementABQValencia36 min
Oct 20, 8:29 PM MDTSpecial Weather StatementABQBernalillo31 min
Oct 20, 8:32 PM MDTSpecial Weather StatementABQValencia28 min
Oct 20, 8:36 PM MDTSevere Thunderstorm WarningABQBernalillo, Socorro, Torrance, Valencia41 min
Oct 20, 8:40 PM MDTAreal Flood AdvisoryABQSocorro, Valencia110 min
Oct 20, 9:03 PM MDTSpecial Weather StatementABQBernalillo27 min
Oct 20, 9:13 PM MDTSevere Thunderstorm WarningABQBernalillo27 min
Oct 20, 9:49 PM MDTSpecial Weather StatementABQBernalillo56 min
Oct 20, 10:36 PM MDTSpecial Weather StatementABQSocorro24 min
Oct 20, 11:11 PM MDTSpecial Weather StatementABQSocorro34 min
Oct 20, 11:48 PM MDTSpecial Weather StatementABQValencia27 min
Oct 21, 1:11 AM MDTSpecial Weather StatementABQDe Baca, Guadalupe49 min
Oct 21, 5:03 AM MDTSpecial Weather StatementABQChaves27 min
Oct 21, 5:08 AM MDTSevere Thunderstorm WarningABQChaves, Lincoln39 min
Oct 21, 6:16 AM MDTAreal Flood AdvisoryABQChaves89 min
Oct 21, 6:31 AM MDTSpecial Weather StatementABQ29 min
Oct 21, 7:58 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt92 min
Oct 21, 9:39 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt111 min
Oct 21, 2:21 PM MDTSpecial Weather StatementABQSan Juan24 min
Oct 21, 2:47 PM MDTSpecial Weather StatementABQSan Juan28 min
Oct 21, 3:15 PM MDTSpecial Weather StatementABQRio Arriba30 min
Oct 21, 3:19 PM MDTSpecial Weather StatementABQMcKinley26 min
Oct 21, 3:24 PM MDTSpecial Weather StatementABQLincoln36 min
Oct 21, 3:47 PM MDTSpecial Weather StatementABQBernalillo43 min
Oct 21, 3:57 PM MDTSpecial Weather StatementABQMcKinley33 min
Oct 21, 4:16 PM MDTSpecial Weather StatementABQ44 min
Oct 21, 4:31 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval29 min
Oct 21, 4:45 PM MDTSpecial Weather StatementABQMcKinley30 min
Oct 21, 4:54 PM MDTSpecial Weather StatementABQChaves36 min
Oct 21, 5:15 PM MDTSpecial Weather StatementABQBernalillo30 min
Oct 21, 5:30 PM MDTSpecial Weather StatementABQSandoval45 min
Oct 21, 5:48 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan117 min

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.